MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INTERMITTENT FEMALE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INTERMITTENT FEMALE CATHETER
Model Number 015914
Medical Device Problem Code Expiration Date Error (2528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the user enquired regarding the expiry date of the female catheter product since it had different dates on packaging (05/2016 and 11/2016) and jde system (08/31/2026).Lot # ngfv2870 in jde it showed as 30nov2026 and lot #ngfv2874, in jde showed as 31aug2026.Per additional information received on 04may2022, three different lots were obtained (lot# ngfv2870, lot #ngfv2874, lot #ngez1598).
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.One box of 50 samples exhibited the reported failure.The device had not met specifications.The reported failure is considered out of specification as the reported failure was reproduced.The product was not used for patient treatment or diagnosis.Visual evaluation of the returned sample noted a box of 50 unopened intermittent catheters.Visual inspection noted the expiration date on the box (06/2016) does not match the product expiration dates (10/2016).This is out of specification per inspection procedure which states, printing must be clear and distinct.A potential root cause for this failure could be error on selection of character.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "instructions for use: 1.Starting at the top of the package, peel down to expose the catheter.2.Holding the labia apart with one hand , take the catheter and insert the tip of the catheter slowly into the urethra.3.If sitting on a toilet seat, once the tip of the catheter is in the bladder, allow the urine to flow directly into the toilet bowl.If on a chair or in bed, use a receptacle for urine collection." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was unconfirmed because the device meets specifications.The device met relevant specifications/ the reported failure is within specification as the reported failure could not be reproduced.The product was not used for patient treatment or diagnosis.The product had not caused the reported failure.No root cause could be found because the reported event was unconfirmed.Visual evaluation of the returned sample noted a box of 50 unopened intermittent catheters.Visual inspection noted the expiration date on the box (06/2016) does not match the product expiration dates (10/2016).The 2016 dates reported are not expiration dates, but rev.Dates of the pk components.The device history record review was not required as the reported event was unconfirmed.The labeling review was not required as the reported event was unconfirmed.Corrections: h h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the user enquired regarding the expiry date of the female catheter product since it had different dates on packaging (05/2016 and 11/2016) and jde system (08/31/2026).As per the additional information received on (b)(6)2022, three different lots were obtained (lot# ngfv2870 , lot #ngfv2874 , lot #ngez1598 ).

Brand Name
BARD® INTERMITTENT FEMALE CATHETER
Common Device Name
INTERMITTENT FEMALE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14454919
Report Number1018233-2022-03944
Device Sequence Number20475275
Product Code KOD
UDI-Device Identifier00801741039027
UDI-Public(01)00801741039027
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number015914
Device Catalogue Number015914
Device Lot NumberNGFV2874
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer11/08/2022
11/10/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date11/09/2022
11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown